Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


roommate took my meds instead of vitamins
Sep 19, 2009

Hi, i put my extra pills (zidolam and efavirentz)in the bottles from vitamins(centrum and something)2 monthes ago.Just found that my roommate took one of each every day within the last 2-3 weeks...Should i/he warry about this?What happens to not hiv person taking zidolam and efavirentz?Im very scary to tell him about my hiv status and my pills,but if its dengerous for him ill do it asap.Thank you in advance N from Ukraine

Response from Dr. McGowan

Thanks for your question.

If a person who is not HIV infected takes ant-HIV medication, unless they have been exposed to HIV and are using it to prevent transmission, they will only have the potential for side effects without any benefit.

Zidloam (zidovudine + lamivudine) can cause nausea, vomiting and anemia in the short-term. Efavirenz can cause a rash, or neurologic symptoms, dizziness and unusual dreams. Liver problems can occur, especially if he is infected with hepatitis. Of course it would be advisable to tell him so that he can have it checked out, but under no circumstances should he be allowed to take any more doses.

The other side of the coin is that you may end up short on your meds and can risk failure of your treatment since all these doses are missing. Why did you have so much medication lying around?

Joe



Previous
Atripla and Isentress taken at same time
Next
viral load undetectable

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement